Math. J. Interdiscip. Sci.

Homotopy Analysis Approach of Boussinesq Equation for Infiltration Phenomenon in Unsaturated Porous Medium

Mahendra A Patel and N B Desai

  • Download PDF
  • DOI Number
    https://doi.org/10.15415/mjis.2018.71004
KEYWORDS

Groundwater, Infiltration, Unsaturated soil, Homotopy analysis method

PUBLISHED DATE September 6, 2018
PUBLISHER The Author(s) 2018. This article is published with open access at www.chitkara.edu.in/publications.
ABSTRACT

Boussinesq’s equation is one-dimensional nonlinear partial differential equation which represents the infiltration phenomenon. This equation is frequently used to study the infiltration phenomenon in unsaturated porous medium. Infiltration is the process in which the groundwater of the water reservoir has entered in the unsaturated soil through vertical permeable wall. An approximate analytical solution of nonlinear partial differential equation is presented by homotopy analysis method. The convergence of homotopy analysis solution is discussed by choosing proper value of convergence control parameter. The solution represents the height of free surface of infiltrated water.

Page(s) 21-28
URL http://dspace.chitkara.edu.in/jspui/bitstream/123456789/757/1/004_MJIS.pdf
ISSN Print: 2278-9561, Online: 2278-957X
DOI https://doi.org/10.15415/mjis.2018.71004
REFERENCES
  • H. A. Basha. Traveling wave solution of the Boussinesq equation for groundwater flow in horizontal aquifers, Water Resources Research, 49, 1668–1679 (2013).
  • J. Boussinesq. Recherches theoriques sur l’ecoulement des nappes d’eau infiltrees dans le sol et sur le debit des sources, Journal de Mathematiques Pures et Appliquees, 10, 5–78 (1904).
  • R. S. Govindaraju & J. K. Koelliker. Applicability of linearized Boussinesq equation for modeling bank storage under uncertain aquifer parameters, Journal of Hydrology, 157, 349–366 (1994).
  • W. L. Hogarth, R. S. Govindaraju, J. Y. Parlange & J. K. Koelliker. Linearised Boussinesq equation for modelling bank storage - a correction, Journal of Hydrology, 198, 377–385 (1997).
  • W. L. Hogarth, J. Y. Parlange, M. B. Parlange & D. Lockington. Approximate analytical solution of the Boussinesq equation with numerical validation, Water Resources Research, 35(10), 3193–3197 (1999).
  • H. Kheiri, N. Alipour, R. Dehghani. Homotopy analysis and homotopy pade methods for the modified Burgers-Korteweg-de Vries and the Newell-Whitehead equations, Mathematical Sciences, 5(1), 33–50 (2011).
  • K. N. Moutsopoulos. Solutions of the Boussinesq equation subject to a nonlinear Robin boundary condition, Water Resources Research, 49, 7–18 (2013).
  • M. A. Patel & N. B. Desai. Homotopy analysis solution of countercurrent imbibition phenomenon in inclined homogeneous porous medium, Global Journal of Pure and Applied Mathematics, 12(1), 1035–1052 (2016).
  • M. A. Patel & N. B. Desai. Homotopy analysis method for fingero-imbibition phenomenon in heterogeneous porous medium, Nonlinear Science Letters A: Mathematics, Physics and Mechanics, 8(1), 90–100 (2017).
  • M. A. Patel & N. B. Desai. Mathematical modelling of fingero-imbibition phenomenon in heterogeneous porous medium with magnetic field effect, PRAJNA - Journal of Pure and Applied Sciences, 24-25, 15–22 (2017).
  • M. A. Patel & N. B. Desai. Homotopy analysis method for nonlinear partial differential equation arising in fluid flow through porous medium, International Journal of Computer & Mathematical Sciences, 6(5), 14–18 (2017).
  • M. M. Rashidi, G. Domairry & S. Dinarvand. Approximate solutions for the Burger and regularized long wave equations by means of the homotopy analysis method, Communications in Nonlinear Science and Numerical Simulation, 14, 708–717 (2009).
  • P. A. Troch, F. P. De Troch & W. Brutsaert. Effective water table depth to describe initial conditions prior to storm rainfall in humid regions, Water Resources Research, 29(2), 427–434 (1993).
  • R. Wojnar. Boussinesq equation for flow in an aquifer with time dependent porosity, Bulletin of Polish Academy of Sciences: Technical Sciences, 58(1), 165–170 (2010).
  • J. Bear. Dynamics of fluids in porous media, American Elsevier Publishing Company, Inc., New York. (1972).
  • H. Darcy. Les Fontaines Publiques de la Ville de Dijon, Dalmont, Paris (1856).
  • S. J. Liao. Beyond perturbation: Introduction to the homotopy analysis method, Chapman and Hall/CRC Press, Boca Raton (2003).
  • S. J. Liao. Homotopy analysis method in nonlinear differential equations, Higher Education Press, Beijing and Springer-Verlag Berlin Heidelberg (2012).
  • P. Y. Polubarinova-Kochina. Theory of Groundwater Movement, Princeton Univ. Press, Princeton (1962).
  • A. E. Scheidegger. The Physics of flow through porous media, Revised edition, University of Toronto Press, Toronto (1960).
  • K. Vajravelu & R. A. Van Gorder. Nonlinear flow phenomena and homotopy analysis: Fluid flow and Heat transfer, Higher Education Press, Beijing and Springer-Verlag Berlin Heidelberg (2012).
  • J. L. Vazquez. The porous medium equation: mathematical theory, Oxford University Press (2007).
  • N. B. Desai. The study of problems arises in single phase and multiphase ow through porous media, Ph.D. Thesis, South Gujarat University, Surat, India (2002).
  • S. J. Liao. The proposed homotopy analysis technique for the solution of nonlinear problems, Ph.D. Thesis, Shanghai Jiao Tong University, Shanghai, China (1992).